Alert archive / Michigan / Tornado Warnings in 2010

Tornado Warning 11, NWS Grand Rapids, MI

June 15, 2010Van Buren County, Michigan

NWS Grand Rapids, MI issued this tornado warning at Jun 15, 2010, 10:35 PM EDT for Van Buren County, Michigan. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2010, 10:35 PM EDT (02:35 UTC)
Expired
Jun 15, 2010, 11:00 PM EDT
In force
25 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

County Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 84 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2010-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2010-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WFUS53 KGRR 160235
TORGRR
MIC159-160300-
/O.NEW.KGRR.TO.W.0011.100616T0235Z-100616T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1035 PM EDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 1100 PM EDT

* AT 1031 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR WATERVLIET...AND MOVING NORTHEAST
  AT 20 MPH.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  BANGOR...             MCDONALD...           LAWRENCE...
  HARTFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING OBJECTS.

&&

LAT...LON 4238 8618 4224 8586 4216 8616 4220 8622
TIME...MOT...LOC 0236Z 215DEG 19KT 4222 8614

$$

TJT
2 follow-up statements
232 
WWUS53 KGRR 160245
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 PM EDT TUE JUN 15 2010

MIC159-160300-
/O.CON.KGRR.TO.W.0011.000000T0000Z-100616T0300Z/
VAN BUREN MI-
1045 PM EDT TUE JUN 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL VAN BUREN COUNTY
UNTIL 1100 PM EDT...

AT 1044 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR BANGOR...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BANGOR...             MCDONALD...           LAWRENCE...
  HARTFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING OBJECTS.

&&

LAT...LON 4238 8618 4224 8586 4216 8616 4220 8622
TIME...MOT...LOC 0246Z 215DEG 19KT 4226 8610

$$

JK
928 
WWUS53 KGRR 160300
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 PM EDT TUE JUN 15 2010

MIC159-160309-
/O.EXP.KGRR.TO.W.0011.000000T0000Z-100616T0300Z/
VAN BUREN MI-
1100 PM EDT TUE JUN 15 2010

...THE TORNADO WARNING FOR CENTRAL VAN BUREN COUNTY WILL EXPIRE AT
1100 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  PLEASE REPORT ANY DAMAGE TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4238 8618 4224 8586 4216 8616 4220 8622
TIME...MOT...LOC 0259Z 215DEG 19KT 4232 8605

$$

JK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Jun 15, 8:15 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 15, 8:15 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
815 PM EDT TUE JUN 15 2010

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(410 PM EDT TUE JUN 15 2010)
A LOW PRESSURE SYSTEM CENTERED EAST OF ST LOUIS AT 3 PM THIS
AFTERNOON WILL HEAD NORTHEAST CROSSING THE LANSING AREA TOWARD
MIDNIGHT.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
SOUTHWEST LOWER MICHIGAN BY EARLY TONIGHT. THUNDERSTORMS WILL BE
MOSTLY SOUTH OF INTERSTATE 96.

THE SYSTEM WILL MOVE EAST OF THE AREA BY WEDNESDAY MORNING AND BRING
CLEARING SKIES BY EARLY AFTERNOON AS A HIGH PRESSURE SYSTEM BUILDS
INTO SOUTHWEST LOWER MICHIGAN BEHIND THE STORM. HIGH PRESSURE WILL
BRING PARTLY CLOUDY SKIES TO THE AREA THURSDAY.

ANOTHER STORM SYSTEM HEADING INTO CENTRAL CANADA FROM THE NORTHERN
PLAINS WILL PUSH A WARM FRONT THROUGH THE AREA EARLY FRIDAY BRINGING
TEMPERATURES NEAR 90 FRIDAY AFTERNOON. THE TRAILING COLD FRONT WILL
MOVE THROUGH THE AREA EARLY SATURDAY WITH A CHANCE OF THUNDERSTORMS.
CLEARING SKIES WILL FOLLOW FOR SATURDAY AFTERNOON.

&&

.SHORT TERM...(815 PM EDT TUE JUN 15 2010)
(TONIGHT THROUGH THURSDAY)
SENT AN UPDATE OUT MAINLY TO HIGHLIGHT HEAVY RAINFALL POTENTIAL.
SEVERAL UPSTREAM REPORTS OF GREATER THAN ONE INCH OF RAIN IN LESS
THAN AN HOUR ARE OCCURRING.  PRECIPTABLE WATER VALUES WILL CONTINUE
TO CLIMB TONIGHT TO VALUES OF OVER 2 INCHES.  HEAVY RAINFALL THREAT
WILL BE CWA-WIDE.  AVERAGE RAINFALL WILL BE AROUND THREE QUARTERS OF
AN INCH...BUT LOCALIZED 2-3 INCH TOTALS WILL BE POSSIBLE...WHICH
COULD CAUSE SOME FLOODING ISSUES IN POOR DRAINAGE AREAS.  THE HEAVY
RAIN THREAT WILL DIMINISH AFTER 08-09Z.

ONCE THE STORMS MOVE OUT OF THE AREA TOWARD MORNING PARTLY TO
MOSTLY CLOUDY SKIES WITH CU/SC SHOULD PREVAIL DURING THE DAY.
CLEARING WILL FOLLOW WEDNESDAY NIGHT AS THE SURFACE HIGH MOVES IN
WITH ANTICYCLONIC LOW LEVEL WIND FLOW. CLEAR TO PARTLY CLOUDY SKIES
SHOULD PREVAIL INTO THURSDAY AS THE HIGH SLOWLY MOVES EAST ACROSS
SOUTHWEST LOWER MICHIGAN. THE WARM ADVECTION AHEAD OF THE NEXT
SYSTEM COULD BRING THUNDERSTORMS TO OUR NW CWA THURSDAY NIGHT BUT
THE LOW LEVEL JET IS WELL WEST OF MICHIGAN SO I WOULD NOT EXPECT TO
MUCH IN THE WAY OF THUNDERSTORMS THURSDAY NIGHT ACTUALLY.

&&

.LONG TERM...(410 PM EDT TUE JUN 15 2010)
FRIDAY THROUGH TUESDAY)
THE MAIN CHALLENGE IS ASSESSING PRECIPITATION CHANCES AND TIMING
EARLY THIS COMING WEEKEND.

FEW CHANGES WERE MADE TO THE CURRENT FORECAST. WE PRIMARILY USED
HPC GUIDANCE. WEDNESDAY AND THURSDAY LOOK DRY WITH A RELATIVELY HIGH
DEGREE OF CONFIDENCE AS A SHARP UPPER SHORTWAVE RIDGE APPROACHES.
THIS RIDGE IS SHARPENED BY A DEEPENING TROUGH OVER THE NW UNITED
STATES THAT DRAGS A COLD FRONT THROUGH THE AREA SATURDAY MORNING.
EXPECT THE HIGHEST POPS FRIDAY NIGHT WITH A GOOD CHANCE OF THUNDER
WITH ANY PRECIPITATION THAT OCCURS. GIVEN THE OVERALL AGREEMENT
AMONG THE MODELS WITH THE STRENGTH AND TIMING OF THE PV ANOMALY THAT
DRIVES THIS FRONT...THERE IS BETTER THAN AVERAGE CONFIDENCE FOR THE
OCCURRENCE AND TIMING OF THE FRONTAL PASSAGE.

AFTER SATURDAY...THE 15/12Z RUN OF THE ECMWF LEANS TOWARDS A DRY AND
WARM SATURDAY-MONDAY WITH PRONOUNCED RIDGING AT THE SURFACE AND
ALOFT. THE GFS SHOWS A MORE UNSETTLED ZONAL PATTERN ALOFT. THE
OVERALL CONFIDENCE IN THE FORECAST DECREASES IN THE MONDAY TO
TUESDAY TIMEFRAME DUE TO THESE DIFFERING SOLUTIONS...HOWEVER WE TEND
TO FAVOR THE DRIER ECMWF SOLUTION THROUGH MONDAY.

&&

.AVIATION...(800 PM EDT TUE JUN 15 2010)
SHOWERS AND SCATTERED THUNDERSTORMS WERE MOVING INTO WRN LWR MI AT
00Z. THERE HAVE BEEN NUMEROUS REPORTS OF TORRENTIAL RAINFALL IN SRN
WI AND NRN IL WITH THIS BATCH OF PRECIP. IF SOME OF THE SHOWERS
REMAIN AT THIS INTENSITY AND IMPACT AN AIRPORT TERMINAL...
VSBYS/CIGS WILL LIKELY TANK INTO THE IFR/LIFR CATEGORY. OTHERWISE
CONDITIONS WILL BE PREDOMINATELY MVFR THROUGH 06Z. THE MAIN RISK OF
THUNDER APPEARS TO BE SOUTH AND EAST OF GRR BETWEEN 01Z AND 06Z.

BELIEVE IFR CONDITIONS WILL BECOME WIDESPREAD AFTER 06Z (MODERATE TO
HIGH CONFIDENCE) AS THE HEAVIER RAINFALL PUSHES OUT OF THE REGION
BUT THE SURFACE LOW TRACKS PRETTY MUCH OVERHEAD. WIDESPREAD IFR WILL
PROBABLY CONTINUE THROUGH ABOUT MID MORNING WEDNESDAY BEFORE
IMPROVING TO MVFR THEN POTENTIALLY VFR AFTER 18Z.

&&

.MARINE...(410 PM EDT TUE JUN 15 2010
THUNDERSTORMS WILL BE THE PRIMARY ISSUE IN THE NEAR SHORE TONIGHT AS
THE SURFACE SYSTEM MOVES THROUGH THE AREA. BEHIND THE SYSTEM...WINDS
ARE EXPECTED TO BE IN THE 5 TO 15 KNOT RANGE SO SMALL CRAFT
ADVISORIES WILL NOT BE NEEDED. THE HIGH MOVES IN WEDNESDAY NIGHT
INTO THURSDAY SO WINDS WILL BE LIGHT.

&&

.HYDROLOGY...(410 PM EDT TUE JUN 15 2010)
I AM CONCERNED ABOUT URBAN AND SMALL STREAM FLOODING ISSUES
TONIGHT DUE TO THE 2 INCHES OF PRECIPTABLE WATER OVER THE SOUTHERN
SECTIONS OF THE CWA. WE WILL HAVE TO MONITOR THIS. OTHERWISE DRY
WEATHER RETURNS WEDNESDAY BY MID DAY SO THAT WILL GIVE TIME FOR THE
WATER TO RUN OFF BEFORE THE STORMS MOVE IN FRIDAY NIGHT AGAIN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI....NONE.
LM....NONE.

&&

SYNOPSIS:     WDM
SHORT TERM:   WDM JK
LONG TERM:    TJT
AVIATION:     MEADE
MARINE:       WDM
HYDROLOGY:    WDM
Hazardous weather outlook, Jun 15, 7:05 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
705 PM EDT TUE JUN 15 2010

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-161015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
705 PM EDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

LOCALIZED HEAVY RAINFALL AND FLOODING IS POSSIBLE TONIGHT AS SHOWERS
AND SCATTERED THUNDERSTORMS MOVE SLOWLY EAST ACROSS THE AREA. LOCAL
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE... WHICH
MAY LEAD TO STREET FLOODING AND RAPID RISES IN STREAMS AND CREEKS.

REPORTS OF HEAVY RAIN AND FLOODING HAVE ALREADY BEEN SEEN ACROSS
PARTS OF SOUTHERN WISCONSIN AND NORTHERN ILLINOIS LATE THIS
AFTERNOON AND EARLY EVENING.

AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS AND/OR LARGE
HAIL IS ALSO POSSIBLE THIS EVENING SOUTH OF INTERSTATE 96.
INDIVIDUAL STORM CELL MOVEMENT WILL BE TO THE EAST NORTHEAST AT
AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT BUT
ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

In the hours before

Special weather statement, Jun 15, 9:26 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
926 PM EDT TUE JUN 15 2010

MIZ056-057-064-065-071-072-160230-
ALLEGAN-BARRY-KALAMAZOO-KENT-OTTAWA-VAN BUREN-
926 PM EDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
SAUGATUCK TO 13 MILES SOUTHEAST OF ALLEGAN...MOVING NORTH AT 25 MPH.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.  LOCALLY MORE
THAN A HALF INCH OF RAIN COULD FALL IN AN HOUR.

* THUNDERSTORMS WILL BE NEAR...
  PIER COVE AND WATSON BY 935 PM EDT...
  DUNNINGVILLE AND FENNVILLE BY 940 PM EDT...
  SAUGATUCK AND NEW RICHMOND BY 945 PM EDT...
  MONTEREY AND HOPKINSBURG BY 950 PM EDT...
  DIAMOND SPRINGS BY 955 PM EDT...
  OVERISEL AND FILLMORE BY 1000 PM EDT...
  HOLLAND AND CORNING BY 1005 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4245 8627 4248 8627 4248 8626 4257 8624
      4265 8624 4270 8622 4283 8623 4284 8622
      4280 8554 4241 8554 4243 8628
TIME...MOT...LOC 0126Z 193DEG 23KT 4253 8624 4247 8562

MJS
Local storm report, Jun 15, 9:31 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
931 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       ALLEGAN                 42.53N 85.86W
06/15/2010  E1.00 INCH       ALLEGAN            MI   TRAINED SPOTTER

            PONDING OF WATER ON STREETS.

&&

RSUTTLE
Local storm report, Jun 15, 9:40 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
940 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     ALLEGAN                 42.53N 85.86W
06/15/2010  E45 MPH          ALLEGAN            MI   TRAINED SPOTTER

            ESTIMATED WIND GUST OF 45 TO 50 MPH.

&&

RSUTTLE
Local storm report, Jun 15, 9:56 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
956 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     HEAVY RAIN       ALLEGAN                 42.53N 85.86W
06/15/2010  M1.00 INCH       ALLEGAN            MI   TRAINED SPOTTER

            ONE HOUR TOTAL.

&&

RSUTTLE
Local storm report, Jun 15, 9:57 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
957 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HEAVY RAIN       BANGOR                  42.31N 86.11W
06/15/2010  M1.00 INCH       VAN BUREN          MI   TRAINED SPOTTER

            FELL SINCE 800 PM.

&&

TJT
Special weather statement, Jun 15, 10:21 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1021 PM EDT TUE JUN 15 2010

MIZ071-072-160345-
KALAMAZOO-VAN BUREN-
1021 PM EDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL BERRIEN COUNTY...MOVING
NORTHEAST AT 35 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM.  LOCALLY IN
EXCESS OF A HALF INCH OF RAIN COULD FALL IN AN HOUR.

* THE THUNDERSTORM WILL BE NEAR...
  TEAPOT DOME BY 1055 PM EDT...
  6 MILES NORTHWEST OF PAW PAW BY 1100 PM EDT...
  ARMSTRONG CORNERS AND 6 MILES SOUTHEAST OF BERLAMONT BY 1110 PM
  EDT...
  MENTHA BY 1120 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4207 8624 4224 8623 4224 8633 4225 8637
      4225 8638 4234 8632 4237 8619 4242 8590
      4242 8549 4208 8578 4207 8623
TIME...MOT...LOC 0220Z 218DEG 28KT 4202 8624

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:15 PM EDTSpecial Weather StatementGRRAllegan, Van Buren2 hr
Jun 15, 8:49 PM EDTAreal Flood AdvisoryGRRAllegan, Van Buren3 hr
Jun 15, 8:57 PM EDTSpecial Weather StatementGRRMason, Muskegon, Oceana2 hr
Jun 15, 9:26 PM EDTSpecial Weather StatementGRRAllegan64 min
Jun 15, 9:39 PM EDTAreal Flood AdvisoryGRRMason, Muskegon, Oceana10 hr
Jun 15, 10:21 PM EDTSpecial Weather StatementGRRVan Buren84 min
Jun 15, 10:41 PM EDTAreal Flood AdvisoryGRRAllegan, Barry, Ionia, Kent, Ottawa, Van Buren71 min
Jun 15, 11:05 PM EDTSpecial Weather StatementGRRLake55 min
Jun 15, 11:20 PM EDTSpecial Weather StatementGRRIonia, Kent85 min
Jun 15, 11:46 PM EDTAreal Flood WarningGRRAllegan, Barry, Kent, Ottawa, Van Buren12 hr
Jun 16, 12:06 AM EDTSpecial Weather StatementGRRBarry, Kalamazoo84 min
Jun 16, 12:14 AM EDTAreal Flood AdvisoryGRRCalhoun, Kalamazoo, Van Buren8 hr
Jun 16, 11:46 AM EDTAreal Flood WarningGRRAllegan, Barry, Kent, Ottawa, Van Buren10 hr

Nearby

Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.